MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Model Number 631-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Distress (2329)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, race, and ethnicity was not reported.Patient identifier: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported via the membrane study, an (b)(6) male (subject (b)(6) with a history of a head injury within the past 12 months, hydrocephalus, and smoking underwent middle meningeal artery (mma) embolization of a right subdural hematoma (sdh) on (b)(6) 2022.The patient was randomized into the surgery + mma embolization cohort of the study.His baseline glasgow coma scale (gcs) score was 14, mini mental state exam (mmse) score was 12, markwalder grading scale (mgs) score was 2 and modified rankin scale (mrs) score was 2.The hematoma thickness was 18.3 mm on the baseline ct scan.Surgery was performed on (b)(6) 2022.One burr hole was drilled into the right side of the frontal and parietal skull and a subgaleal drain was placed.The mma embolization study procedure was performed on (b)(6) 2022 using right femoral access.Trufill n-bca 1x1 gram (631500/jd4687) (4:1 oil: n-bca ratio) was delivered via a headway duo microcatheter (microvention).The anterior & posterior branches of the mma were embolized.There was no vasospasm noted during the procedure.In the opinion of the treating physician, the embolization was successful.Additional information received indicated that patient experienced post-anesthesia agitation, which was treated with 195 ug of dexmedetomidine and two-point restraint.The patient recovered and event was resolved on (b)(6) 2022.The principal investigator-assessed this event as moderate in severity, non-serious, not related to the study device, probably related to the mma embolization procedure with n-bca, not related to the sdh medication or to the surgical procedure used to treat the sdh.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The adverse event ¿distress (e020203)¿ does not meet regulatory reporting criteria.The reported event was assessed by the principal investigator-assessed as not related to the device, but probably related to the mma embolization procedure with n-bca, the event meets does not meet mdr reporting criteria.Therefore, no further medwatch reports will be forthcoming.

Brand Name
TRUFILL N-BCA-1 GRAM KIT
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14376255
Report Number3008114965-2022-00333
Device Sequence Number13955427
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public10886704029151
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number631-500
Device Catalogue Number631500
Device Lot NumberJD4687
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient EthnicityHispanic